Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 12, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Mar 2, 2000, 2:52 AM CST for Jones County, Shackelford County, Texas. It was in force for 68 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 2, 2000, 2:52 AM CST (08:52 UTC)
- Expired
- Mar 2, 2000, 4:00 AM CST
- In force
- 68 min
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
Counties Jones County, TX, Shackelford County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 2, 3:10 AM CST | Hail 1 | Albany, TX | |
| Mar 2, 3:20 AM CST | Hail 0.88 | Hamlin, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 2, 2:00 AM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 8.9 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2543 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSJT 020855 SVRSJT TXC253-417-021000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 252 AM CST THU MAR 2 2000 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JONES COUNTY IN NORTH CENTRAL TEXAS SHACKELFORD COUNTY IN NORTH CENTRAL TEXAS * UNTIL 400 AM CST * AT 249 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 30 MILES SOUTHWEST OF ALBANY...OR ABOUT 2 MILES NORTH OF ABILENE...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ALBANY AT 355 AM CST THIS STORM HAS A HISTORY OF PRODUCING UP TO QUARTER INCH HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS! MOVE YOUR VEHICLE TO A GARAGE OR COVERED LOCATION. 18
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 1:50 AM CST, 1 hour 2 minutes earlier.
Area forecast discussion, Mar 2, 1:50 AM CST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 150 AM CST THU MAR 2 2000 PER LATEST SEVERE THUNDERSTORM WATCH...WILL UPDATE ZONE PACKAGE ACCORDINGLY. .SJT...CAUTION ON AR|EA LAKES BIG COUNTRY COUNTIES REST OF TONIGHT. 19
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 1:21 AM CST | Severe Thunderstorm Warning | SJT | Taylor | 54 min |
| Mar 2, 1:58 AM CST | Severe Thunderstorm Warning | SJT | Nolan | 47 min |
| Mar 2, 2:34 AM CST | Severe Thunderstorm Warning | SJT | Taylor | 26 min |
| Mar 2, 2:43 AM CST | Severe Thunderstorm Warning | SJT | Fisher | 62 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.